MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: unknown/not provided.The intraocular lens (iol) is not returning for evaluation as it is discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient was very unhappy with her reading vision post implant of a symfony intraocular lens (iol).Pre-operative visual acuity 20/50 and post-operative visual acuity 20/25.The patient was previously a monovision patient and her reading is unacceptable.Symptoms were described as blurred vision while reading.The symfony iol was explanted from the patient's right eye and replaced with a tecnis toric iol.The explanted lens was discarded once it was bisected and removed from the eye.At explant there was no vitrectomy, incision enlargement or sutures required.At 1-day post-exchange, the patient was experiencing blurry vision 2/2 corneal edema.No other information was provided.
 
Additional Manufacturer Narrative
Additional: further information was provided that the patient was unhappy with near vision with the intraocular lens (iol) and wanted to go back to monovision and the surgeon was considering to explant the lens.Correction: in initial report, date received by manufacturer was incorrect.The correct date should have specified 11/14/2019.Upon further review it was noted that the serial number had 1 digit that was incorrect.Therefore, this supplemental filing is to correct the serial number and facility name and address.The implant date was updated.The following sections have been updated accordingly: serial number: (b)(4).If implanted; give date: (b)(6) 2019.(b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9464570
Report Number9614546-2019-01104
Device Sequence Number19369607
Product Code POE
UDI-Device Identifier05050474605169
UDI-Public(01)05050474605169(17)230703
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer12/18/2019
10/25/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/13/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Date Report Sent to FDA01/01/2005